MAUDE Adverse Event Report: BTG YOKNEAM ICESPHERE 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES

BTG YOKNEAM ICESPHERE 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES
Model Number FPRPR3560
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that frost appeared on the needle shaft.An icesphere 90 degree needle was selected for use in a cryoablation procedure in the kidney.During the procedure, the physician punctured the needle into the tumor, and after the freezing started, a thin layer of frost began to form on one needle.There was no frost on the other needle.The event occurred after the initial 10-minute freezing, a 10-minute spontaneous thawing, and a second 5-minute freezing.For the needle with frost, the physician started dripping warm water.Although frost was present on one needle, the freezing treatment was continued while performing the warm water drop procedure.The procedure was completed.No patient complications were reported.
 
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6).Initial reporter address (b)(6).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6) university of medicine.Initial reporter address 1: (b)(6).Device eval by manufacturer: the returned device was hooked up to the in-house console and functional testing was performed.A 5-minute freeze cycle was performed, and frost on the shaft appeared almost instantly.The shaft temperature on the needle reached -37 degrees celsius, pointing to insufficient thermal insulation of the needle.The device was disassembled, and the vacuum insulation sleeve was tested.Frost formed on the entirety of the vacuum insulation sleeve.Microscopic analysis found damage to the insulation tube.

Brand Name
ICESPHERE 90 DEGREE NEEDLE
Common Device Name
UNIT, CRYOSURGICAL, ACCESSORIES
Manufacturer (Section D)
BTG YOKNEAM
tavorbuilding1,industrial park
po box 224
yokneam 20692 03
IS  2069203
Manufacturer (Section G)
GALIL ISRAEL
tavor bldg 1
yoenaem 20692 03
IS   2069203
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15650068
Report Number2124215-2022-42485
Device Sequence Number6094332
Product Code GEH
UDI-Device Identifier07290104830945
UDI-Public07290104830945
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141485
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2023
Device Model NumberFPRPR3560
Device Catalogue NumberFPRPR3560
Device Lot NumberU2704
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2022
Supplement Date Received by Manufacturer11/07/2022
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown